CSN Login
Members Online: 18

skin discoloration during chemo

ketziah35
Posts: 1150
Joined: Jun 2010

My mother received her first chemo treatment this weak and has noticed her skin turning black in some areas. She is af american. Is this normal?

geotina's picture
geotina
Posts: 2060
Joined: Oct 2009

I really have no idea. George did not have any skin color change during chemo but he is white. You could sent luv3jay and Eltina21 a personal message and perhaps they can be of more assistance. They are African American women.

Take care - Tina

abrub's picture
abrub
Posts: 1532
Joined: Mar 2010

I don't remember when I noticed it, I noticed darkening of the skin, mostly hands and feet, some of which remains 2+ years after stopping chemo. I understand that this is pretty common. I'm white.

However, anything that occurs should be mentioned to her dr, to ensure that we are talking about "normal" side effects.

christinecarl's picture
christinecarl
Posts: 542
Joined: Sep 2009

It was sort of like freckles, she was white. I did not have this, but I did have my skin breakout, hadn't had acne since I was a teen but did during chemo.

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

She'll probably notice it more in areas that sweat more than others, palms of hands, soles of feet, creases of the skin. It does go away after chemo stops, at least it did for me; although "age spots" haven't gone away. I have olive skin tone.
mary

Shayenne's picture
Shayenne
Posts: 2370
Joined: Jan 2009

...Get that skin tanning as well in certain places. No idea where it comes from, but wish it would look like an all around tan!!!

Hugsss!
~Donna

bdee
Posts: 305
Joined: Feb 2009

I am on 5FU, Avastin, Louvecorin (I never remember how to spell that) and CPT-11. After three treatments the back of my fingers are a really dark brown. I'm white. Oh, yeah, and all my freckles, moles and scars turned dark brown.

Debbie in Arkansas

luv3jay's picture
luv3jay
Posts: 534
Joined: May 2009

My palms and the soles of my feet turned pitch black while I was on the 5fu. It was horrid. I would be embarrassed to hand other people things. This one cashier asked me if I worked with an ink press. I was like *uhhh..no!* anyway, my regular color has come back. Oh and I remember going to the pool and I didn't have my swim shoes on...I got the worse stares from people. It was awful.

Sheri

Madre's picture
Madre
Posts: 124
Joined: Apr 2008

During chemo my friends use to say "you look so tanned" actually chemo burn. I went to "Look good Feel Better" through the cancer society and they say chemo will change your skin color and they show you ways to apply make up to "fix" it. After chemo I got a jufa and a body scrub from Bath & Body works and got most of it off, but I think it was like a tan that kills the top layers of skin then you need to exfoliate. for me I was ok with it because I had chemo in the summer and I couldn't go out in the sun, but my skin looked like I did. But just to be on the safe side, I would just confuirm with the docs all is ok.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network